| Model Number |
8888233220 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 8888233220, 8888233220 12.5fr x 20cm mahkr elitece (lot#2230400262) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the procedure, both catheters had a problem with the guide so it could not insert them.It was stated that the two catheters were used on the same patient and same day of the event.When the catheter wanted to insert, the physician tried to flush the catheter to pull it over the guidewire.However, the physician cannot use the third lumen to flush and to pull in the guidewire.There was no leak and there was no luer adapter issue.There was nothing unusual observed on the device prior to use and there were no other visible defects/damage to the products at the time of the event.The catheter was not repaired.Tego was not utilized.Octeniderm and sodium chloride (nacl) were used as cleaning agents to the device.As a remedial action, a new catheter with the same lot was taken.The procedure was completed.There was no reported patient outcome.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the catheter was found to be occluded due to a manufacturing issue.It was reported that the device was occluded and the guide wire was unable to be withdrawn.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.